Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 31, 2011Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 31, 2011, 2:45 PM EDT for Kent County, Delaware. It was in force for 90 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2011, 2:45 PM EDT (18:45 UTC)
Expired
Jul 31, 2011, 4:15 PM EDT
In force
90 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, DE

What was reported inside it

TimeReportWhereRemark
Jul 31, 4:00 PM EDTTSTM WND DMGClayton, DEPOLES DOWN IN CLAYTON... BLOCKED ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WWUS81 KPHI 311845
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN JUL 31 2011

DEZ001-002-312015-
KENT DE-NEW CASTLE DE-
245 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT AND NEW CASTLE COUNTIES...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
DEVELOPING STRONG THUNDERSTORM 11 MILES SOUTH OF MIDDLETOWN...MOVING 
SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR CLAYTON...SMYRNA 
AROUND 300 PM...CHESWOLD AROUND 330 PM...LEIPSIC...WOODLAND BEACH 
AROUND 345 PM...DOVER SPEEDWAY...DOVER AROUND 400 PM AND LITTLE 
CREEK AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO 
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 
A FLOOD ADVISORY IS IN EFFECT FOR NORTHERN KENT COUNTY.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING TO DEVELOP FROM THIS STORM. DO NOT SEEK SHELTER 
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES.

LAT...LON 3923 7576 3940 7576 3935 7548 3932 7543
      3924 7538 3920 7538 3916 7540 3912 7539
      3909 7540

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:33 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 31, 2:33 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EDT SUN JUL 31 2011

.SYNOPSIS...
THE RETURN OF MOISTURE TOWARD OUR AREA IS BEING PRECEDED BY A COUPLE
OF THUNDERSTORMS ON THE SOUTHWEST FRINGE OF OUR FORECAST AREA...IN
MARYLAND AND DELAWARE. A COLD FRONT WILL APPROACH FROM THE WEST
MONDAY...CROSSING THE REGION MONDAY EVENING. THE FRONT WILL STALL
SOUTH OF THE AREA TUESDAY...THEN TRY TO RETURN NORTH AS A WARM
FRONT WEDNESDAY. A COLD FRONT WILL CROSS THE AREA THURSDAY WITH
WEAK HIGH PRESSURE TO FOLLOW FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1232PM UPDATE: RAISED POPS ANOTHER 10 PCT POCONOS AND FROM SNJ
INTERIOR SWWD THRU DEL AND E MD TO THE SE OF I95...UNSTABLE
AIRMASS WITH WEAK WAA AND HEAVY RAIN SLOW MOVING TSTMS ALREADY
OCCURRING IN E MD AND DEL. NEW 12Z GFS USED TO ASSIST. MAY HAVE
FCST THE CHC OF THUNDER TOO FAR N IN NJ BUT THIS WILL HOLD FOR
NOW.

OTHERWISE CONVECTION MOVING E-SE FROM W NYS AT 15Z SHOULD CLIP THE
POCONO'S AND NW NJ LATE THIS AFTN AND EVE IN ASSN WITH DECENT
LAPSE RATES/SEWD MOVING SHORT WAVE WITH A WEAK INSTABILITY BURST
AS HUMID AIR BEGINS ITS TEMPORARY RETURN TO OUR AREA. RAISED POPS
THERE LATE THIS AFTN/EVE IN OUR 11AM UPDATE.

TEMPS ON FCST TRACK THRU NOON. 6TH HEATWAVE ABOUT TO OFFICIALLY
START PHL BY 2PM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
A SHORT WAVE CURRENTLY OVER THE UPPER MIDWEST SHOULD CROSS NORTHERN
AREAS BETWEEN 0300 UTC AND 0900 UTC MONDAY. THIS SHORT WAVE CURRENTLY
HAS ACTIVE CONVECTION. AS IT MOVES SOUTHEAST INTO DRIER AND MORE
STABLE AIR...IT WOULD APPEAR AS THOUGH THE POTENTIAL FOR CONVECTION
DIMINISHES. THERE COULD ENOUGH MOISTURE SCOURED FOR A FEW SHOWERS...
BUT MOST PLACES SHOULD REMAIN DRY.

MOST HIGH AND MID LEVEL CLOUDINESS WILL ACCOMPANY THE SHORT
WAVE...AFFECTING MOSTLY CENTRAL AND NORTHERN ZONES. FURTHER
SOUTH...THERE COULD BE COME CIRRUS FROM THE CONVECTION ON THE
STATIONARY FRONT. IT APPEARS AS THOUGH THIS CLOUDINESS WILL REMAIN
FAIRLY THIN. THE AIRMASS WILL HAVE A SECOND DAY TO WARM FRONT
WITHIN...AND THIS SHOULD RESULT IN WARMER OVERNIGHT LOWS. A BLEND OF
MOS NUMBERS WAS USED FOR LOWS...WHICH WERE TICKED UP A BIT THROUGH
THE URBAN CORRIDOR.

ANOTHER WEAKER SHORT WAVE WILL APPROACH THE AREA MONDAY AFTERNOON...
PUSHING ALONG A WEAK COLD FRONT. THERE IS SOME MODEL SPREAD ON HOW
MODELS HANDLE THE TIMING OF THE FRONT. THIS COULD HAVE RAMIFICATIONS
ON THE PLACEMENT AND EXTENT OF CONVECTION AHEAD OF THE FRONT MONDAY
AFTERNOON AND EVENING.

THE 0000 UTC GFS HAS MORE OF A WESTERLY LOW LEVEL FLOW AHEAD OF THE
FRONT MONDAY...WHICH WOULD IMPLY LESS IN THE WAY OF SURFACE
CONVERGENCE...AND A POTENTIAL FOCUS FOR CONVECTION. MODELS HINT THAT
A LEE SIDE TROUGH WILL BE IN PLACE (IT USUALLY IS)...AND PERHAPS
THIS COULD ACT AS A FOCUS FOR CONVECTION.

IF CONVECTION DEVELOPS...THERE WILL BE INSTABILITY AVAILABLE...AS
WELL AS SOME SHEAR WITH THE ARRIVING SHORT WAVE. THE AIRMASS JUST
AHEAD OF THE FRONT IS MODERATELY UNSTABLE NOW...AS EVIDENCED BY THE
0000 UTC KMPX SOUNDING. FORECAST TRAJECTORIES SUGGEST THAT THIS
AIRMASS WILL ARRIVE IN THE DELAWARE VALLEY MONDAY AFTERNOON...
PROVIDING THE INSTABILITY. MODIFIED MODEL SOUNDINGS SUGGEST ENOUGH
AVAILABLE CAPE FOR DEEP AND POTENTIALLY STRONG UPDRAFTS.

HAVE ADDED GUSTY WINDS AND HEAVY RAIN TO THE GRIDDED FCST FOR MON
AFTN N AND NW OF PHL.

SO...IF CONVECTION CAN DEVELOP ON A BOUNDARY MONDAY AFTERNOON...
INSTABILITY AND MARGINAL SHEAR COULD RESULT IN A THREAT FOR SEVERE
WEATHER. MODIFIED MODEL SOUNDINGS SUGGEST A MULTICELL THREAT...BUT
THIS WILL NOT BE MENTIONED IN THE GRIDDED AND TEXT FORECASTS JUST
YET...SINCE THE COVERAGE IS STILL SOMEWHAT IN DOUBT. THE POTENTIAL
WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK.

AT THIS POINT...IT WOULD APPEAR NORTH AND CENTRAL AREAS WOULD BE IN
THE BEST POSITION TO TAKE ADVANTAGE OF THE INSTABILITY WITH A FOCUS
IN PLACE. FURTHER SOUTH...ACROSS SOUTHERN NEW JERSEY...DELAWARE AND
MARYLAND...THE DAY COULD BE MOSTLY DRY AHEAD OF THE FRONT. WITH MORE
OF A WESTERLY COMPONENT TO THE LOW LEVEL FLOW...HIGHS WERE MAINLY
BASED ON THE HIGHER GFS MOS NUMBERS.

THE POSITION OF THE FRONT WOULD SUGGEST CONVECTIVE POTENTIAL WILL
SHIFT TO SOUTHERN AREAS MONDAY EVENING. AGAIN...POTENTIAL FOR
STRONG CONVECTION EXISTS...BUT THE LOSS OF DAYTIME HEATING AND
EXPECTED HIGH CONVECTIVE TEMPERATURES COULD LIMIT COVERAGE HERE. THE
FRONT SHOULD SLIP OFFSHORE AND SOUTH OF THE AREA LATE MONDAY NIGHT
OR TUESDAY MORNING. WITH A WARM AIRMASS IN PLACE AND A SLOW AIRMASS
TRANSITION TO COME...LOWS MONDAY NIGHT WERE GENERALLY BASED ON THE
MOS BLEND AND TWEAKED UP A COUPLE OF DEGREES.

AS THE SHORT WAVE PASSES...THE SURFACE FRONT MAY JUST GET SOUTH OF
THE AREA BEFORE STALLING TUESDAY. IN FACT...THE 0000 UTC GFS
SUGGESTS THAT THE FRONT MAY BE CLOSE ENOUGH TO THE DELAWARE/MARYLAND
BORDER TO MAKE CONVECTION IN SOUTHERN DELAWARE A POSSIBILITY. FOR
NOW...WILL FOLLOW THE BEST INSTABILITY AXIS FOR CONVECTIVE POTENTIAL
AND KEEP IT SOUTH OF THE AREA DURING THE DAYLIGHT HOURS TUESDAY.

THE AIRMASS DOES NOT CHANGE MUCH...AS 850 MB TEMPERATURES SHOW
LITTLE CHANGE. BASED ON THIS...HIGHS TUESDAY WERE BASED MAINLY ON A
MOS BLEND.

MID RANGE MODELS HAVE BECOME MORE AGGRESSIVE WITH THE WARM AIR
ADVECTION AHEAD OF THE NEXT SHORT WAVE IN THE FLOW TUESDAY NIGHT AND
WEDNESDAY. THE ADVECTION SHOULD HELP BRING HIGHER MOISTURE CONTENT
AIR BACK INTO THE REGION TUESDAY NIGHT...WITH OVERRUNNING SHOWERS
POSSIBLE AS EARLY AS TUESDAY EVENING ACROSS THE LEHIGH VALLEY AND
SOUTHERN POCONOS.

MODEL SOUNDINGS SUGGEST ELEVATED INSTABILITY WILL EXIST AS THE
OVERRUNNING CONTINUES LATE INTO TUESDAY NIGHT. THIS COULD RESULT IN
SCATTERED THUNDERSTORMS LATE...BUT FOR NOW THIS MAY BE AN
OVERSTATEMENT OF THE POTENTIAL. LOWS TUESDAY NIGHT WERE RAISED A TAD
AS WARM AIR ADVECTION AND CLOUDINESS SHOULD LIMIT COOLING POTENTIAL.

THE OVERRUNNING POTENTIAL WILL CONTINUE INTO WEDNESDAY. THERE IS
SOME INDICATION THAT THE WARM FRONT WILL CLEAR SOUTHERN ZONES IN
THE AFTERNOON. IF THIS OCCURS...MIXING COULD BRING 850 MB
TEMPERATURES NEAR 20 CELSIUS TO THE SURFACE...RESULTING IN HIGHS
IN THE LOWER TO MID 90S FROM KPHL SOUTH. THE HEATING COULD ALSO
SET UP ENOUGH INSTABILITY WITH AN INCREASING MID LEVEL WIND FIELD
TO PRODUCE A SEVERE WEATHER THREAT. HOWEVER...SINCE THERE IS SOME
MODEL SPREAD ON HOW THIS WILL PLAY OUT...THE POTENTIAL WILL NOT BE
HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
LONG RANGE MODEL GUIDANCE...I.E. THE 12Z GFS AND ECMWF... ARE
BOTH SIMILAR IN SHOWING A GENERAL ZONAL FLOW ACROSS THE NORTHERN
TIER OF THE U.S. THROUGH THE LONG RANGE PERIOD. AN INITIAL CLOSED
LOW OVER MAINE IS SHOWN TO DRIFT EASTWARD WITH TIME. THE UPPER
TROUGH ASSOCIATED WITH THIS FEATURE SHOULD BLOCK THE UPPER HIGH
OVER THE SOUTH FROM REACHING OUR AREA DIRECTLY. OCCASIONAL WEAK
UPPER TROUGHS APPEAR TO MOVE THROUGH THE FLOW OVER THE NORTHERN
THIRD TO HALF OF THE COUNTRY. A SURFACE FRONTAL PASSAGE IS
FORECAST ABOUT WEDNESDAY NIGHT. MOSTLY DRY WEATHER THURSDAY IS
FORECAST TO SEGUE TO ISOLATED OR SCATTERED MAINLY DIURNAL ACTIVITY
BY FRIDAY...AND AGAIN FOR SATURDAY...IN THE WEST- NORTHWEST FLOW
ALOFT.

ALTHOUGH IT APPEARS TO BE SEASONABLY WARM TO HOT AND TEMPERATURES
WILL BE NEAR OR ABOVE NORMAL...THE UPPER PATTERN SUGGESTS THAT
EXTREME HEAT WILL NOT RECUR THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A FRONTAL BOUNDARY DRAPED SOUTH OF THE AREA THROUGH TONIGHT HAS
BEEN HELPING TO FOCUS SOME SHOWERS AND THUNDERSTORMS. THIS ACTIVITY
HAS BEEN EDGING NORTHWARD AS SOME LOCAL ENHANCEMENT TAKES PLACE FROM
SEA AND BAY BREEZE CONVERGENCES. WE MAY HAVE SOME ISOLATED TO
PERHAPS SCATTERED ACTIVITY DEVELOPING TOWARD SOUTHERN NEW JERSEY
INTO THIS EVENING, HOWEVER GIVEN UNCERTAINTY WITH OVERALL COVERAGE
AND WITH LOWER CONFIDENCE WE WILL NOT INCLUDE AT THIS TIME. SOME
CUMULUS ORGANIZATION IS TAKING PLACE ALONG THE NEW JERSEY SEA
BREEZE AND IN CENTRAL DELAWARE, SO WE MAY HAVE TO KEEP A CLOSE EYE
ON KMIV AND KACY. FARTHER NORTH, A DISTURBANCE WILL TRACK ACROSS
NEW YORK STATE WITH SOME SHOWERS AND THUNDERSTORMS. THIS ACTIVITY
LOOKS TO GENERALLY REMAIN NORTH OF OUR TERMINALS TONIGHT. HOWEVER,
BANDS OF CUMULUS AND ALTOCUMULUS WILL SPREAD EASTWARD AND MAY
ALLOW OUR CLOUD COVER TO INCREASE FOR A TIME LATE THIS AFTERNOON
AND THIS EVENING. THE LOW-LEVEL MOISTURE BEGINS TO CREEP UPWARD
TONIGHT, AND WITH LIGHT WINDS, WE MAY BE ABLE TO DEVELOP SOME
LOCALIZED FOG/HAZE. WE ARE NOT SEEING A SIGNIFICANT JUMP IN
MOISTURE, THEREFORE DID NOT HIT THE FOG POTENTIAL HARD AND JUST
HINTED AT IT AT KMIV LATE.

THE FLOW IS RATHER LIGHT THEREFORE THE WINDS HAVE BEEN TENDING TO BE
VARIABLE UNDER 10 KNOTS THIS AFTERNOON. WE WILL HAVE AN INFLUENCE
FROM SEA AND BAY BREEZES INTO THIS EVENING AT KACY, KILG AND PERHAPS
AT KMIV AND KPHL. OTHERWISE, LIGHT WINDS TONIGHT WILL INCREASE SOME
FROM A WESTERLY DIRECTION ON MONDAY. THE NEXT COLD FRONT WILL MOVE
INTO THE AREA LATER MONDAY AFTERNOON, THEREFORE CUMULUS DEVELOPMENT
IS EXPECTED ALONG WITH AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS. THE GREATER COVERAGE MAY END UP WAITING UNTIL LATE IN
THE DAY AND SOME STORMS COULD BE LOCALLY GUSTY. VFR MONDAY, EXCEPT
WITH ANY CONVECTION.

OUTLOOK...
MONDAY NIGHT...A COLD FRONT MOVES THROUGH THEN STALLS NEARBY. SOME
SHOWERS AND THUNDERSTORMS /LOCAL SUB-VFR CONDITIONS/ SHOULD OCCUR
ALONG AND AHEAD OF THE FRONT. AGAIN, SOME STORMS COULD BE LOCALLY
GUSTY EARLY.

TUESDAY AND WEDNESDAY...A SECONDARY FRONT MOVES THROUGH MAINLY ON
WEDNESDAY. OVERALL VFR WITH THE EXCEPTION IN AND NEAR ANY
CONVECTION.

THURSDAY AND FRIDAY...A BOUNDARY STALLED TO OUR SOUTH MAY CREEP
NORTHWARD FRIDAY. A DISTURBANCE MAY TRACK ALONG THIS FRONT AND
APPROACH OUR AREA LATER FRIDAY. IF THIS OCCURS, THE CHANCES FOR SOME
SHOWERS AND THUNDERSTORMS WILL INCREASE. OTHERWISE, AN ONSHORE FLOW
MAY RESULT NORTH OF THE FRONT.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD.

HIGH PRESSURE WILL SHIFT TO THE EAST TONIGHT ALLOWING FOR A
SOUTHERLY FLOW TO BE MAINTAINED. THE INFLUENCE OF ANY SEA AND BAY
BREEZE ENHANCEMENT WILL DWINDLE THROUGH THE EVENING AS THE LAND
AREAS COOL. OTHERWISE, GENERALLY ISOLATED CONVECTION MAINLY THIS
EVENING FOR PROBABLY NEARSHORE OR INLAND WITH BETTER FORCING OVER
LAND AIDED BY LOCAL CONVERGENCE.

A COLD FRONT WILL ARRIVE LATE MONDAY, HOWEVER A LEE SIDE TROUGH MAY
DEVELOP. THE SOUTHERLY FLOW AHEAD OF THIS FRONT WILL INCREASE
ALTHOUGH IT IS EXPECTED TO REMAIN AT OR BELOW 20 KNOTS. SOME
CONVECTION SHOULD DEVELOP MAINLY LATE IN THE AFTERNOON AND AT NIGHT
AS THE FRONT MOVES THROUGH. THE WINDS AND WAVES CAN BE LOCALLY
HIGHER IN AND NEAR THUNDERSTORMS. THIS FRONT MAY STALL NEARBY BEFORE
LIFTING NORTH AS A WARM FRONT LATE TUESDAY INTO WEDNESDAY. THE
POSITIONING OF THIS FRONT WILL DETERMINE THE WIND DIRECTIONS,
HOWEVER SPEEDS ARE FORECAST TO REMAIN ON THE LIGHTER SIDE. A
SECONDARY COLD FRONT MAY MOVE THROUGH WEDNESDAY THEN STALL ONCE AGAIN
TO OUR SOUTH. THIS BOUNDARY MAY TRY AND LIFT NORTHWARD AS A WARM
FRONT LATE THURSDAY AND FRIDAY, HOWEVER HIGH PRESSURE OVER NEW
ENGLAND COULD RESULT IN AN ONSHORE FLOW ACROSS OUR AREA. WE TONED
BACK FOR NOW THE WAVEWATCH GUIDANCE DUE TO THIS ONSHORE FLOW AS THE
GFS MAY BE A LITTLE TO ROBUST WITH IT.

&&

.TIDES/COASTAL FLOODING...
THE ASTRONOMICAL TIDES ARE QUITE HIGH DUE TO YESTERDAYS NEW MOON.
THE TIDAL DEPARTURES CONTINUE TO BE UP TO ONE-HALF FOOT ABOVE
NORMAL, WHICH IS VERY SIMILAR TO WHAT WAS OBSERVED YESTERDAY.
THE WATER LEVELS DURING LAST EVENINGS HIGH TIDE CYCLE TOPPED OUT
JUST BELOW MINOR TIDAL FLOODING HEIGHTS. A REPEAT OF THIS IS
ANTICIPATED DURING THIS EVENINGS HIGH TIDE CYCLE, WHICH IS
THE HIGHER OF THE TWO DAILY HIGH TIDES. SINCE FLOODING IS NOT
ANTICIPATED ATTM, NO ADVISORIES AND/OR STATEMENTS WILL BE ISSUED.

&&

.CLIMATE...
MONTHLY PROJECTIONS BASED ON THIS MORNINGS LOW AND EXPECTED HIGH
TODAY AT OUR 4 PRIMARY LONG TERM CLIMO SITES.

JULY AVG TEMP

PHL 82.3 PROBABLE RER AND ALL TIME MONTHLY RER
ILG 80.7 2ND WARMEST BEHIND THE 81.2 OF 1955
ACY 81.0 RER MONTHLY AND ALL TIME MONTHLY RER
ABE 77.9-78.0 EQUAL 3RD OR 4TH WARMEST. WARMEST JULY WAS 79.0 1955.

PHL...PROBABLE START OF 6TH HEAT WAVE /3RD CONSECUTIVE DAY OF 90/
TODAY. IF IT DEVELOPS TODAY AS EXPECTED...IT WILL LAST THROUGH AT
LEAST TUESDAY.

IF 90F TODAY...THIS WILL EQUAL THE ALL TIME MONTHLY FREQUENCY OF
90 OR HIGHER AT PHL /21 IN 1952 1988 AND 1995/. AS OF
YESTERDAY...20 DAYS.

PHL: 28 DAYS SO FAR THIS SEASON 90 OR HIGHER. SEASONAL NORMAL 21.
PHL: ONLY 1 DAY BELOW NORMAL IN JULY 2011.

IMPLEMENTING 1980-2010 DAILY NORMALS ON AUGUST 1.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG
SHORT TERM...DRAG/HAYES
LONG TERM...HAYES
AVIATION...GORSE
MARINE...GORSE
TIDES/COASTAL FLOODING...GORSE
CLIMATE...
Hazardous weather outlook, Jul 31, 12:51 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 PM EDT SUN JUL 31 2011

DEZ001-MDZ008-NJZ001-007>010-012-015>019-027-PAZ054-055-060>062-
067>071-011200-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1251 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING...ESPECIALLY IN NEW JERSEY AND
EASTERN PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ013-014-020-022>026-011200-
DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
1251 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WATER LEVELS COULD APPROACH THE MINOR TIDAL FLOODING BENCHMARK
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-011200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1251 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANY THUNDERSTORMS LATE MONDAY AFTERNOON OR EVENING MAY PRODUCE
STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-NJZ021-011200-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND-
1251 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING THUNDERSTORMS COULD CAUSE BRIEF POOR DRAINAGE
FLOODING THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 12:30 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT SUN JUL 31 2011

DEZ002-003-MDZ019-020-311730-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-TALBOT MD-
1230 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...SUSSEX AND
TALBOT COUNTIES...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF EASTON...MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR HARMONY...PRESTON AROUND 1245 PM...
DENTON...GREENSBORO AROUND 100 PM...AGNER...FEDERALSBURG AROUND 115
PM...SMITHVILLE AND BRIDGEVILLE AROUND 130 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3857 7572 3865 7572 3867 7576 3867 7580
      3869 7582 3869 7586 3867 7593 3872 7601
      3876 7600 3881 7595 3889 7598 3904 7586
      3892 7545 3853 7562

HEAVENER
Special weather statement, Jul 31, 1:23 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
123 PM EDT SUN JUL 31 2011

DEZ002-003-MDZ020-311845-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-
123 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND SUSSEX
COUNTIES...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF CENTERVILLE...MOVING EAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR ANDREWSVILLE AROUND 215
PM...HARRINGTON...FARMINGTON AROUND 230 PM...HOUSTON AND MILFORD
AROUND 245 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM AND WILL KNOCK DOWN
WEAK BRANCHES.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3903 7542 3869 7544 3883 7585 3902 7584

TFG
Special weather statement, Jul 31, 2:09 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EDT SUN JUL 31 2011

DEZ002-311915-
KENT DE-
209 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DOVER...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR CHESWOLD...LEIPSIC AROUND 215
PM...DOVER SPEEDWAY...DOVER AROUND 230 PM...LITTLE CREEK...DOVER BASE
HOUSING AROUND 245 PM AND BOWERS AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3903 7569 3930 7565 3931 7561 3928 7542
      3927 7540 3924 7538 3920 7538 3916 7540
      3907 7539 3903 7533 3898 7529 3894 7530

TFG
Special weather statement, Jul 31, 2:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT SUN JUL 31 2011

MDZ019-312015-
TALBOT MD-
239 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT TALBOT COUNTY...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF EASTON...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND...TALBOT BY 300
PM...ST. MICHAELS BY 315 PM...OXFORD AROUND 330 PM...EASTON
AROUND 345 PM...TRAPPE AND HAMBLETON AROUND 400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3856 7604 3861 7609 3867 7622 3873 7625
      3870 7627 3872 7631 3866 7635 3874 7635
      3876 7640 3879 7638 3876 7634 3884 7630
      3882 7622 3884 7619 3883 7592 3875 7601
      3872 7601 3869 7598

TFG
Special weather statement, Jul 31, 2:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN JUL 31 2011

DEZ001-002-312015-
KENT DE-NEW CASTLE DE-
245 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT AND NEW CASTLE COUNTIES...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 11 MILES SOUTH OF MIDDLETOWN...MOVING
SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR CLAYTON...SMYRNA
AROUND 300 PM...CHESWOLD AROUND 330 PM...LEIPSIC...WOODLAND BEACH
AROUND 345 PM...DOVER SPEEDWAY...DOVER AROUND 400 PM AND LITTLE
CREEK AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
A FLOOD ADVISORY IS IN EFFECT FOR NORTHERN KENT COUNTY.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING TO DEVELOP FROM THIS STORM. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3923 7576 3940 7576 3935 7548 3932 7543
      3924 7538 3920 7538 3916 7540 3912 7539
      3909 7540

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:40 PM EDTSpecial Weather StatementPHISussex, Warren95 min
Jul 31, 7:39 PM EDTSpecial Weather StatementPHICamden66 min
Jul 31, 7:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden31 min
Jul 31, 5:39 PM EDTSpecial Weather StatementPHIMonroe96 min
Jul 31, 7:29 PM EDTSpecial Weather StatementPHIBerks91 min
Jul 31, 12:30 PM EDTSpecial Weather StatementPHICaroline60 min
Jul 31, 1:23 PM EDTSpecial Weather StatementPHICaroline82 min
Jul 31, 2:39 PM EDTSpecial Weather StatementPHITalbot96 min
Jul 31, 3:58 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's36 min
Jul 31, 2:09 PM EDTSpecial Weather StatementPHIKent66 min
Jul 31, 2:35 PM EDTAreal Flood AdvisoryPHIKent115 min
Jul 31, 3:33 PM EDTFlash Flood WarningPHIKent, New Castle2 hr
Jul 31, 4:36 PM EDTSpecial Weather StatementPHIKent84 min
Jul 31, 4:56 PM EDTSpecial Weather StatementPHISussex64 min

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.